Q. I am having diarrhea, severe headaches, and fatigue after contraceptive pill withdrawal. Why?

Answered by
Dr. Uzma Arqam
and medically reviewed by Dr. Divya Banu M
This is a premium question & answer published on Jan 02, 2020

Hello doctor,

Since I came off the pill 14 months ago, I have had lots of issues: black, brown, smelly spotting, irregular periods, severe pain, severe fatigue, been to the emergency department many times with different issues (stomach bleeding, severe stomach pains, lightheadedness, back and neck ache, etc.). I developed a headache about 6 months ago, MRI showed a pituitary microadenoma, have been to endocrinologist but he has ruled out hormonal reasons and sent me away saying another MRI will be done in 6 months and have referred me to a fertility specialist. I cannot live like this, severe stomach issues, cannot eat properly, diarrhea, severe headaches 2 weeks leading up to periods, have lost 5 kg within 5 months, severe fatigue, no energy for anything, palpitations, any exercise makes me very lightheaded. Someone please help.

Dr. Uzma Arqam

Obstetrics And Gynaecology
#

Hi,

Welcome to icliniq.com.

In your description you have mentioned lots of issues that needs to be investigated and sorted out in detail individually. Microadenoma and hormonal imbalance are two separate issues actually those can cause different symptoms, need different investigations, precautions and treatments. It would be better if you could send me your detailed reports.

Adenoma related issues need to be consulted with endocrinologist on regular basis. For rest of the medical issues need to be consult with consultant general physician to sort out for every symptom. Have some counseling sessions with pshychaitrist to help feel emotionally balanced.

For irregular periods have transvaginal scan and blood tests on day 2 of periods (testosterone, progesterone, prolactin, insulin, FSH and LH , thyroid function tests), high vaginal swab, cervical smear. Collect all laboratory tests and discuss here. Have combined oral contraceptive pills for 3 cycles to have hormonal support and regulate periods. After collection of swab from vagina, have injection Ceftrioxone 500 mg intramuscular once. Azithromycin 1 gm per oral once. Tablet Doxycycline 100 mg twice daily and tablet Metronidazole 400 mg 8 hourly for 14 days. Have balanced diet , weight and BMI. Complete treatment of any health issue you have. Have daily walk, exercise and yoga. Have recreational activities and quit recreational drugs. Have cold milk at bed time and after waking up before breakfast.



Was this answer helpful?

 | 

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Antibiotic-Associated Diarrhea (AAD)

Article Overview: Antibiotic-associated diarrhea (AAD) is the passing of watery stools after taking antibiotics. It results from infection by antibiotic-resistant pathogens. Read Article


Dr. Geethu Thomas
Medical Gastroenterologist

The consequences of long-term antibiotic administration are diarrhea, antibiotic resistance, impaired immunity, increased cost of treatment, organ failures and deaths and reduction in beneficial phytoestrogens. Antibiotic-associated diarrhea (AAD) is unexplained diarrhea associated with the use of a...  Read Article

Will using Restreta tablet for three months cause hormonal imbalance?

Query: Hello doctor, I am a 23 year old girl. I have very dry and dull skin. My dermatologist recommended me to use Restreta tablet for improving my complexion. I have to take it twice in a day before a meal. I want to know whether there will be any hormonal imbalance because of this tablet. Is it safe fo...  Read Full »

I did not have periods for four months and bleeding now with clots. Why?

Query: Hi doctor, I had sex before five months, but then I got my periods after 15 days. Then, I had no periods for the next four months. I had Femilon as a birth control medicine. Now, I have periods where large flesh like thing is coming out. A piece of it is still stuck in my vagina, and I am not able ...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.